Alert archive / West Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 42, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 30, 2000, 9:09 PM EDT for Wyoming County, West Virginia. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2000, 9:09 PM EDT (01:09 UTC)
- Expired
- Jul 30, 2000, 11:00 PM EDT
- In force
- 111 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Wyoming County, WV
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 310111
FFWRLX
WVC109-310300-
BULLETIN
FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
909 PM EDT SUN JUL 30 2000
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WYOMING COUNTY IN WEST VIRGINIA...
* UNTIL 1100 PM EDT...
* HEAVY RAINFALL HAS ENDED ACROSS THE AREA. HOWEVER...RUNOFF FROM
RECENT STORMS CAUSED SOME STREAMS AND CREEKS TO RISE OUT OF THEIR
BANKS. AS OF 9 PM...THE WYOMING COUNTY WARNING POINT REPORTED
THAT STREAMS AND CREEKS WERE STILL RUNNING SWIFTLY ACROSS SOME
ROADWAYS IN WYOMING COUNTY.
.
<<CALL TO ACTION>> BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER
TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH
FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE
FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER
BEGINS RISING.
PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3741 8129 3750 8123 3755 8131 3778 8147
3779 8153 3776 8157 3776 8175 3770 8171
3766 8180 3755 8186 3749 8173 3753 8165
3749 8159 3747 8140What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:59 PM EDT, 5 hours 10 minutes earlier.
Area forecast discussion, Jul 30, 3:59 PM EDT, 5 hours 10 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-310830- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 359 PM EDT SUN JUL 30 2000 PERSISTENCE FORECAST RULES FOR THE NEXT FEW DAYS. WILL GRADUALLY SLACK OFF ON THE POPS INTO THE MIDDLE OF THE WEEK AS UPPER LEVEL SYSTEM DISSIPATES TO THE WEST. WILL GO PERSISTENCE WITH TEMPERATURES THE NEXT 36 HOURS AND A BIT WARMER ON TUESDAY. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END / BELK
In the hours before
Special weather statement, Jul 30, 5:41 PM EDT, 3 hours 28 minutes before
WVZ006-013-014-302200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 541 PM EDT SUN JUL 30 2000 ...LOCALLY HEAVY RAINS FALLING ONCE AGAIN... AT 538 PM...WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL THUNDERSTORM PRODUCING RAINFALL AT A RATE OF ONE HALF TO THREE QUARTERS OF AN INCH PER HOUR. THIS STORM WAS MOVING OVER AN AREA THAT RECEIVED LOCALLY HEAVY RAINS OF ONE AND ONE HALF TO TWO INCHES SATURDAY NIGHT. STRONG RISES ON THE SMALLER STREAMS AND CREEKS IS EXPECTED AS WELL AS POOR DRAINAGE NUISANCE FLOODING. THE COMMUNITIES MOST LIKELY TO BE AFFECTED BY THIS THUNDERSTORM WILL BE THOSE FROM HAMLIN...TO CULLODEN...TO ELEANOR. STAY TUNWED TO LOCAL MEDIA...WEATHER RADIO OR THE INTERNET FOR FURTHER UPDATES REGARDING THIS STORM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. .END/BELK
Special weather statement, Jul 30, 6:27 PM EDT, 2 hours 42 minutes before
WVZ018-027>032-036>040-046-310015- SPECIAL WEATHER STATEMENT...RETRANSMITTED TO INCLUDE WVZ038 NATIONAL WEATHER SERVICE CHARLESTON WV 627 PM EDT SUN JUL 30 2000 ...LOCALLY HEAVY RAINS POSSIBLE THIS EVENING... A SERIES OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE NORTHEAST ACROSS OUR REGION THIS EVENING. RAINFALL WITH SOME OF THE HEAVIER THUNDERSTORMS IS AS HIGH AS 2 INCHES PER HOUR. RAINFALL FROM THE PAST SEVERAL DAYS HAS PRIMED THE GROUND. STRONG RISES ON THE SMALL STREAMS AND CREEKS ARE EXPECTED THIS EVENING. POOR DRAINAGE FLOODING IS LIKELY AND SOME MUDSLIDES ARE POSSIBLE. STAY TUNED TO WEATHER RADIO...LOCAL MEDIA...OR THE INTERNET FOR LATER STATEMENTS AND POSSIBLE WARNINGS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. .END/BELK
Local storm report, Jul 30, 7:58 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0758 PM EDT SUN JUL 30 2000
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0742 PM ETHEL WV FLOODING
07/30/00 LOGAN STREAMS OVER ROADS OR
y IN BUILDINGS.
EVENT OCCURRED BETWEEN
0727 PM AND 0742 PMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 10:18 AM EDT | Flash Flood Warning | RLX | Wayne | 117 min |
| Jul 31, 2:01 PM EDT | Flash Flood Warning | RLX | Barbour | 119 min |
| Jul 31, 2:32 PM EDT | Flash Flood Warning | RLX | Randolph | 118 min |
| Jul 31, 4:30 PM EDT | Flash Flood Warning | RLX | Randolph | 2 hr |
| Jul 31, 6:44 PM EDT | Flash Flood Warning | RLX | Pocahontas | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.